MAUDE Adverse Event Report: MEDTRONIC XOMED INC. IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 1898200TRF
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Could not verify that the hand piece generated heat because the hand piece would not turn on.Disassembled housing and found the seals were worn.Bearings, motor and housing were corroded due to dried saline, which could cause that handpiece to run hot.Replaced the seal, bearings, motor and cable.After removing and cleaning the thumbwheel, the thumb wheel works fine.Item was repaired cleaned and tested and passed all manufacturing specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the device motor is getting hot.There was no patient impact.

Brand Name
IPC® HANDPIECE - XPS® STRAIGHTSHOT® M4
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7648227
Report Number1045254-2018-00269
Device Sequence Number16557021
Product Code ERL
UDI-Device Identifier00613994598301
UDI-Public00613994598301
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K041523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1898200TRF
Device Catalogue Number1898200TRF
Device Lot Number71658600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Initial Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1